View Single Post
Old 11-01-2008, 06:07 AM   #1
phoebe3006 phoebe3006 is offline
Newbie
(female)
 
Join Date: Oct 2008
Location: Chicago, IL, USA
Posts: 2
phoebe3006 HB User
Question Birth Control cause of cystitis?

About a month ago, I came home from work with what I thought had to be a UTI. I had urinary burning, frequency, and blood in my urine. I was prescribed cipro for three days and the symptoms seemed to get better. After three days, the symptoms came back, and I was prescribed more cipro at a higher dose for a week. After a week, symptoms stayed the same, so I had a urine dip stick and culture done, but nothing grew out. My doctor put me on Levaquin for a week, but symptoms were the same. I was tested for STDs, but that was negativea and another dip stick and culture was done, and again it was negative. I still had to pee every 30 minutes so after all that, macrobid was prescribed for a week. I decided it might be a new detergent I was using, but after another week trying that theory, still no luck.

I mentioned to my doctor that I had recently started to take birth control pills, in fact, I started taking ortho tri cyclen lo about one week before my symptoms started. She was almost sure that birth control had nothing to do with my symptoms, but at this point, after a month and a half of feeling uncomfortable all the time, I'm going to try anything. Can birth control cause these kind of symptoms? Do I possibly need a higher dose, or would POP pills be better? I read somewhere that I.C. was sometimes treated with estrogen theropy, but can it also cause cystitis symptoms? please help!

 
Reply With Quote